Home Forums Melanoma Diagnosis: Stage IV energy advice?

  • This topic is empty.
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #22047
    Bethany
    Participant

    Hi everyone I’m Bethany,

    My cancer progressed from stage 3 to stage 4 this past March. I’ve been taking Zelboraf since April. The cancer is responding to the treatment however I still have very little energy. I sleep about 12-14 every day and while I’m up I still feel very week and fatigued. Any one else have this problem? If so is there anything that you have found that works?

    Thanks

    #64739
    Catherine Poole
    Keymaster

    I would certainly discuss this with your doctor. Have you had your blood tested? Scans? Could you be depressed? Depression and anxiety are common and normal and cause tiredness. I will see if other folks on this drug had this issue.

    #64740
    Annieo
    Participant

    Hi Bethany,

    I am similar to you in that I too have recently turned Stage IV. It is good to hear that you are responding to the zelobraf. Hang in there. It is very hard to be upbeat when you are so tired. I hope that you can get the tiredness sorted soon. Hopefully then, things will begin to look brighter for you.

    Anne

    #64741
    tamie
    Participant

    Hi,

    My husband is on Zelboraf for a year and the first several months were very difficult with high fever, high blood pressure and we did not sleep at night for 6 months.

    Part of it is to get used to the medication.

    Part of it is to find what is helfull for you.

    We tried sleepinng pills, alergy pilles and it did not work.

    He is now using Marihjuhana (we call it here in Israel Medical Canabis) very little andf it dosen’t effect him in any way, but helps him relax and sleep.

    Also we found a dietition very helpfull and she helped us designing a diet that will give him more enrgey . He used to eat very helathy food, lots of vegetables, and she wanted him to change time and way he eats to have better energy and easier to digest.

    He also asked his onclogist for a permission to take iron piils and this helps a lot as well.

    But he rests at noon

    so – you need to learn what helps for you and check all possibilities

    Tammie

    #64742
    Lesli
    Participant

    Hi Bethany,

    The shock of a new diagnosis and the physical toll that Zelboraf can take on your body are worthy explanations for feeling tired. I have been on Zelboraf for 10 months and for the first several months I had severe symptoms (photosensitivity, swelling, joint pain, mouth ulcers–if it was listed on the bottle, I got it). Since then, my body has adjusted and I have adjusted to living with the knowledge that I will treat Melanoma like a chronic disease. Thanks to this forum and all the incredible progress that is happening in the treatment world, there is lots to be hopeful about. My energy levels improved after two months. Eating well has become a priority (be sure you are getting enough protein). Good luck at those first scans. The vast majority of people respond well and respond quickly to Zelboraf. Leslie

    #64743
    endure9310
    Participant

    Hi Bethany,

    I feel very fortunate to have been on zelboraf 33 months. For me the 1st couple of months seemed to have worst side effects. Arthritic pain in legs, hands etc. Photosensitivity has stayed with me. Any spot missed with sunscreen can burn quickly. Always felt tired and weak to some extent, but didn’t think it was overly tired and weak. Some aspects of the side effects seem to be different with each person.

    Hang in there. It should get better! I wish you the best!

    Bruce Davis

Viewing 6 posts - 1 through 6 (of 6 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.